Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

February 10, 2012Indian River County, Florida

NWS Melbourne, FL issued this special weather statement at Feb 10, 2012, 2:59 PM EST for Indian River County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 10, 2012, 2:59 PM EST (19:59 UTC)
Expired
Feb 10, 2012, 3:45 PM EST
In force
46 min
Issued by
NWS Melbourne, FL

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WWUS82 KMLB 101959
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
259 PM EST FRI FEB 10 2012

FLZ047-102045-
SOUTHERN BREVARD COUNTY-
259 PM EST FRI FEB 10 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHEASTERN BREVARD COUNTY...

* UNTIL 345 PM EST.

AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES WEST OF BAREFOOT
BAY...MOVING EAST AT 15 MPH. RADAR HAS INDICATED WEAK ROTATION WITH 
THIS CELL. RESIDENTS FROM BAREFOOT BAY NORTH TO MALABAR SHOULD 
REMAIN ATTENTIVE...UNTIL THIS STORM PASSES OFFSHORE IN THE NEXT 30 
TO 45 MINUTES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2785 8046 2787 8048 2782 8051 2782 8069
      2804 8070 2806 8058 2798 8054 2802 8054
      2805 8056 2806 8056 2806 8054 2794 8049
      2786 8044
TIME...MOT...LOC 1955Z 265DEG 10KT 2789 8060

$$

GUSEMAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Feb 10, 10:45 AM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Feb 10, 10:45 AM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EST FRI FEB 10 2012

.DISCUSSION...

...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON...

A SOUTHERN STREAM UPPER LEVEL DISTURBANCE WILL MOVE EAST AND INDUCE
WEAK SURFACE LOW DEVELOPMENT OVER THE FL PENINSULA THIS AFTERNOON.
ALTHOUGH LOW LEVEL WIND FIELDS ARE RATHER LIGHT...INCREASING WINDS
ALOFT AND COOLING TEMPS WILL COMBINE WITH SOME SFC HEATING AND LOW
LEVEL CONVERGENCE TO PRODUCE AT LEAST ISOLATED STORMS OVER EC FL.
ALREADY HAVE SEEN ONE CELL ANCHORED OVER THE GULF STREAM OFFSHORE
SEBASTIAN INLET WITH GOOD INFLOW AND WEAKLY ROTATING. RAIN CHANCES
MAY BE A BIT HIGH ESP LAKE COUNTY BUT AGREE THAT THE FOCUS WILL BE
NEAR THE COAST. A FEW STRONG STORMS WILL BE POSSIBLE WITH GUSTY
WINDS. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS/BRIEF TORNADO
CANNOT BE RULED OUT.

THE DEEPENING SFC LOW WILL QUICKLY PUSH NE OF THE AREA THIS EVENING
ENDING ANY THREAT FOR STORMS AND DRAG A COLD FRONT THROUGH THE
AREA.

&&

.AVIATION...
MULTI-LAYERED CLOUDS WITH OCNL MVFR CIGS AND INCREASING COVERAGE OF
SHRA AND EMBEDDED TSRA THROUGH 00Z. PERIOD OF MVFR CIGS SHOULD
RETURN OVERNIGHT WITH FRONTAL PASSAGE AND A WIND SHIFT OUT OF THE
NORTHWEST.

&&

.MARINE...
NO SIGNIFICANT CHANGES TO CURRENT COASTAL WATERS FORECAST.

TODAY (PREVIOUS)...EASTERLY WIND AROUND 15 KNOTS VEERING TO THE
SOUTHEAST THEN TO THE SOUTH DURING THE DAY AS SURFACE TROUGHING OVER
THE MAINLAND SHIFTS EAST INTO THE ATLANTIC. WINDS SHIFT TO THE
SOUTHWEST DURING THE EVENING AS A COLD FRONT IS FORECAST TO BE
APPROACHING EAST CENTRAL FLORIDA AND ITS ADJACENT COASTAL WATERS.
FRONT PASSAGE BETWEEN MIDNIGHT NORTHERN AREAS AND SUNRISE SOUTHERN
WATERS. SOUTHWEST WIND SHIFTS TO THE WEST AFTER MIDNIGHT AND
INCREASES NORTH TO SOUTH AS COLDER AIR ADVECTS IN BEHIND THE FRONT.
SEAS 3 TO 4 FEET NEARSHORE AND 4 TO 5 FEET OFFSHORE UNTIL AFTER THE
FRONT MOVES THROUGH AND THE WIND PICKS UP FIRST OVER THE NORTHERN
OFFSHORE WATERS AND BUILDS SEAS TO 6 FEET WELL OFFSHORE...BEYOND 40
MILES OF SHORE TOWARD SUNRISE SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  53  71  37 /  70  60  20  10
MCO  78  57  72  39 /  70  60  20  10
MLB  77  60  74  41 /  80  60  30  10
VRB  78  58  74  41 /  80  60  30  10
LEE  77  54  70  35 /  60  60  20   0
SFB  78  57  72  37 /  70  60  20  10
ORL  77  57  71  42 /  70  60  20  10
FPR  79  58  75  42 /  80  60  30  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

UPDATES...KELLY
IMPACT WX...BRAGAW
Hazardous weather outlook, Feb 10, 9:45 AM EST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
945 AM EST FRI FEB 10 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-101545-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
945 AM EST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL INDUCE
WEAK SURFACE LOW PRESSURE OVER CENTRAL FLORIDA THIS AFTERNOON.
SUFFICIENT MOISTURE...INSTABILITY AND CONVERGENCE WILL PRODUCE
ISOLATED THUNDERSTORMS THIS AFTERNOON. A FEW STORMS MAY BECOME
STRONG ESPECIALLY OVER THE COASTAL COUNTIES PRODUCING STRONG WIND
GUSTS. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS NEAR 60 MPH OR A
BRIEF TORNADO WILL BE POSSIBLE. STORM MOTION WILL BE TOWARD THE EAST
NORTHEAST AROUND 15 MPH.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 50
KNOTS OVER INLAND LAKES...THE INTRACOASTAL AND NEARSHORE ATLANTIC
WATERS. STORM MOTION WILL BE TOWARD THE EAST NORTHEAST AROUND 15
MPH.

.WATERSPOUT IMPACT...
INTERACTION WITH THE EAST COAST SEA BREEZE BOUNDARY MAY ENHANCE
STORM ROTATION TO PRODUCE A WATERSPOUT OVER INLAND LAKES...THE
INTRACOASTAL OR NEARSHORE ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GUSTY NORTH WINDS BEHIND THE COLD FRONT THAT PUSHED THROUGH
CENTRAL FLORIDA OVERNIGHT FRIDAY WILL RESULT IN HAZARDOUS BOATING
CONDITIONS OVER THE WEEKEND AND INTO THE FIRST PART OF THE NEXT
WORK WEEK.

A MUCH COLDER AND DRIER AIR MASS WILL ARRIVE IN EAST CENTRAL
FLORIDA BEHIND THE FRONT...LEADING TO THE COLDEST TEMPERATURES THAT
THE AREA HAS SEEN IN SEVERAL WEEKS SUNDAY AND MONDAY MORNINGS. WIND
CHILLS ARE EXPECTED TO DROP TO AROUND FREEZING FOR MOST OF EAST
CENTRAL FLORIDA SUNDAY MORNING...WITH NEAR FREEZING TEMPERATURES IN
SEVERAL LOCATIONS MONDAY MORNING.

THE COMBINATION OF DRY AIR AND GUSTY NORTHWEST WINDS WILL LEAD TO
DANGEROUS FIRE WEATHER CONDITIONS ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/WIMMER

In the hours before

Special weather statement, Feb 10, 2:07 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
207 PM EST FRI FEB 10 2012

FLZ047-102000-
SOUTHERN BREVARD COUNTY-
207 PM EST FRI FEB 10 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN BREVARD COUNTY...

* UNTIL 300 PM EST.

AT 202 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 10 MILES SOUTHWEST OF
PALM BAY...MOVING EAST AT 15 MPH. RADAR IMAGES ALSO INDICATED WEAK
ROTATION IN THIS STORM CELL JUST WEST OF THE SOUTH END OF PALM BAY.
RESIDENTS SHOULD REMAIN VIGILANT AND BE READY TO TAKE QUICK ACTION
IF THE STORM INTENSIFIES OR IF A WARNING IS ISSUED.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2789 8048 2791 8049 2791 8050 2790 8050
      2789 8050 2784 8082 2798 8086 2807 8059
      2798 8054 2802 8054 2806 8057 2807 8057
      2808 8056 2790 8047
TIME...MOT...LOC 1905Z 257DEG 12KT 2790 8078

BRAGAW
Special weather statement, Feb 10, 2:59 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
259 PM EST FRI FEB 10 2012

FLZ047-102045-
SOUTHERN BREVARD COUNTY-
259 PM EST FRI FEB 10 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHEASTERN BREVARD COUNTY...

* UNTIL 345 PM EST.

AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES WEST OF BAREFOOT
BAY...MOVING EAST AT 15 MPH. RADAR HAS INDICATED WEAK ROTATION WITH
THIS CELL. RESIDENTS FROM BAREFOOT BAY NORTH TO MALABAR SHOULD
REMAIN ATTENTIVE...UNTIL THIS STORM PASSES OFFSHORE IN THE NEXT 30
TO 45 MINUTES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2785 8046 2787 8048 2782 8051 2782 8069
      2804 8070 2806 8058 2798 8054 2802 8054
      2805 8056 2806 8056 2806 8054 2794 8049
      2786 8044
TIME...MOT...LOC 1955Z 265DEG 10KT 2789 8060

GUSEMAN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:07 PM ESTSpecial Weather StatementMLBIndian River53 min
Feb 10, 2:34 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia25 hr
Feb 10, 3:53 PM ESTSmall Craft AdvisoryMLB13 hr

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.